Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Jan 14, 2012, 10:05 AM EST. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 10:05 AM EST (15:05 UTC)
- Expired
- Jan 14, 2012, 12:00 PM EST
- In force
- 115 min
- Issued by
- NWS Wakefield, VA
The text
As transmitted, in the capitals the NWS used until 2016.
167 WHUS71 KAKQ 141505 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1005 AM EST SAT JAN 14 2012 ANZ630>632-634-141700- /O.EXP.KAKQ.SC.Y.0006.000000T0000Z-120114T1500Z/ /O.NEW.KAKQ.SC.Y.0007.120114T1505Z-120114T1700Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 1005 AM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ650-652-141700- /O.EXP.KAKQ.SC.Y.0006.000000T0000Z-120114T1500Z/ /O.NEW.KAKQ.SC.Y.0007.120114T1505Z-120114T1700Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1005 AM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS: 25 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * SEAS: 5 FEET OR GREATER WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-654-656-658-141615- /O.EXP.KAKQ.SC.Y.0006.000000T0000Z-120114T1500Z/ CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1005 AM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
2 follow-up statements
938 WHUS71 KAKQ 141508 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1008 AM EST SAT JAN 14 2012 ANZ630>632-634-141700- /O.CON.KAKQ.SC.Y.0007.000000T0000Z-120114T1700Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 1008 AM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: 15 TO 20 KNOTS. * WAVES: 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ650-652-141700- /O.CON.KAKQ.SC.Y.0007.000000T0000Z-120114T1700Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1008 AM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: 20 TO 25 KNOTS. * SEAS: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
504 WHUS71 KAKQ 141708 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1208 PM EST SAT JAN 14 2012 ANZ630>632-634-650-652-141815- /O.EXP.KAKQ.SC.Y.0007.000000T0000Z-120114T1700Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1208 PM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 6:45 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 14, 6:45 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 AM EST SAT JAN 14 2012
.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC FROM THE
WEST TODAY...BECOMING CENTERED OVER THE REGION ON SUNDAY. THIS
AREA OF HIGH PRESSURE MOVES OFF THE COAST EARLY NEXT WEEK AS LOW
PRESSURE TRACKS NORTHEAST THROUGH THE OHIO VALLEY. A COLD FRONT
PASSES THROUGH THE MID ATLANTIC BY TUESDAY NIGHT...WITH HIGH
PRESSURE RETURNING FOR THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRES SLOWLY BUILDS IN FROM THE WEST TDY AS LOW PRES PUSHES
NE THRU THE CANADIAN MARITIMES. MEANWHILE...UPR TROF PERSISTS OVER
THE EASTERN CONUS AS A STRONG S/W SLIDES DOWN THE BACK SIDE OF THE
TROF...AND INCREASING CLOUDINESS (TO MSTLY CLOUDY) EXPECTED LATE
IN THE DAY. MOS OUTPUT AND LOW-LEVEL THICKNESS VALUES BOTH SUGGEST
TEMPS TO MAX OUT IN THE LWR TO MID 40S...W/ UPR 30S OVER THE MD
EASTERN SHORE.
FOR TONIGHT...AFOREMENTIONED S/W PASSES THRU THE CAROLINAS. W/
MOST OF THE DCVA STAYING S OF THE FA AND A FAIRLY DEEP DRY SUB-CLOUD
LAYER (TO ~900 MB)...WILL MAINTAIN A DRY FORECAST. NOT OUT OF THE
QUESTION FOR A FEW FLURRIES OVER EXTREME S VA/NE NC. MODIFIED
CONTINENTAL POLAR AIRMASS CONTINUES TO ADVECT INTO THE
REGION...TEMPS FALL INTO THE MID 20S IN MOST SPOTS OVERNIGHT.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
SFC HIGH PRES BUILDS DIRECTLY OVER THE MID ATLANTIC ON SUN WHILE
THE UPPER TROF PUSHES OFFSHORE. CAA ASSOCIATED W/ NW FLOW ON THE
BACK SIDE OF THE TROF WILL KEEP TEMPS FROM REACHING HIGHER THAN
THE UPR 30S/LWR 40S. MSTLY CLR SKIES AND LIGHT WINDS ALLOW FOR
GOOD RADIATIONAL COOLING AND ANOTHER CHILLY NIGHT SUN NIGHT...LOWS
IN THE LWR TO MID 20S.
WINDS BECOME SOUTHERLY MON AS HIGH PRES PUSHES OFFSHORE. UPPER
HEIGHTS RISE OVER THE EASTERN SEABOARD AS DRY WX CONTINUES OVER
THE LOCAL AREA. MODERATING TEMPS...REACHING THE MID TO UPR 40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN ACTIVE PROGRESSIVE UPPER LEVEL FLOW WILL CONTINUE OVER THE MID
ATLANTIC STATES DURING THE MIDDLE TO LATE PART OF NEXT WEEK. THE
MAIN WEATHER SYSTEM TO IMPACT THE PERIOD WILL BE A STRONG COLD FRONT
WHICH IS EXPECTED TO PASS THROUGH THE AREA EARLY WEDNESDAY MORNING.
FOLLOWED HPC GUIDANCE FAIRLY CLOSELY BUT MADE SOME MINOR ADJUSTMENTS
TO PORTIONS OF THE FORECAST. POPS FOR TUESDAY AND TUESDAY NIGHT HAVE
BEEN RAISED TO 40 PERCENT ACROSS THE AREA WITH SOME 50 PERCENT
VALUES IN THE FAR NORTH. MILD TEMPERATURES AHEAD OF THE COLD FRONT
WILL RESULT IN THE PCPN FALLING AS LIQUID. PCPN ENDS FROM THE NW
OVERNIGHT TUESDAY. KEPT THE REST OF THE FORECAST DRY ALTHOUGH A WEAK
FRONTAL SYSTEM WILL APPROACH FROM THE NW ON FRIDAY.
HIGH TEMPERATURES WITHIN A FEW DEGREES OF 60 ON TUESDAY ARE EXPECTED
TO FALL INTO THE 40S TO LOWER 50S WEDNESDAY AND THURSDAY AND THEN
WARM A FEW DEGREES ON FRIDAY. LOWS WILL BE MOSTLY IN THE 30S BUT
LOWER TO THE 20S AT MOST LOCATIONS ON THURSDAY MORNING.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TODAY WITH MUCH LESS WIND THAN FRIDAY...
MAINLY IN THE 10 TO 15 MPH RANGE. ANOTHER DISTURBANCE PASSES
THROUGH THE REGION TONIGHT WITH A BKN-OVC DECK OF MID CLOUDS BETWEEN
5-7 KFT.
OUTLOOK...VFR CONDITIONS WILL CONTINUE THROUGH MONDAY. THE NEXT
FRONTAL SYSTEM WILL BRING A CHANCE FOR SHOWERS AND LOWER AVIATION
CONDITIONS BY TUESDAY.
&&
.MARINE...
WILL MAINTAIN ALL SCA FLAGS THROUGH 10 AM TO ACCOUNT FOR A SLOWER
DIMINISHING OF THE WINDS DUE TO CONTINUED GOOD MIXING ON THIS COLD
MORNING. DUE TO OFFSHORE COMPONENT OF WINDS OVER THE COASTAL
WATERS...SEAS WILL CONTINUE TO DROP OFF THROUGH THE MORNING...AND
WILL SUBSIDE TO AROUND 2 FT THIS AFTERNOON.
FOR THE REST OF TODAY...WINDS WILL STAY BELOW SCA THRESHOLDS OVER
THE MARINE AREA. ANOTHER SURGE OF COLD AIR WILL ARRIVE LATE TONIGHT
BUT AT THIS POINT NOT EXPECTING SCA CONDITIONS. WILL HAVE TO MONITOR
POTENTIAL FOR A BRIEF SURGE DOWN THE BAY SUN AFTN AS PRESSURE
GRADIENT BRIEFLY TIGHTENS BEFORE HIGH MOVES OVERHEAD SUN NIGHT. HIGH
PRESSURE PUSHES OF THE COAST MONDAY WITH WINDS BECOMING S-SW. THESE
WINDS ARE EXPECTED TO INCREASE MONDAY NIGHT INTO TUESDAY/WEDNESDAY
AHEAD OF A MIDWEEK FRONTAL SYSTEM. SCA CONDITIONS APPEAR LIKELY
DURING THIS TIME.
&&
.TIDES/COASTAL FLOODING...
MODEST WEST WINDS WILL CONTINUE TO PUSH PREDICTED TIDES BELOW
NORMAL TODAY. LOW TIDE FORECASTS FOR THE NEXT 2 LOW TIDE CYCLES
(INCLUDING THIS MORNING'S) WILL RUN 0.5 FT TO 1 FT BELOW MLLW FOR
OCEAN CITY DOWN TO WACHAPREAGUE, KIPTOPEKE, YORKTOWN, SEWELLS POINT,
MONEY POINT (NORFOLK AND PORTSMOUTH) AND MOST OF HAMPTON ROADS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ630>634-650-652-654-656-658.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...LSA
AVIATION...JDM
MARINE...JDM
TIDES/COASTAL FLOODING...JDMHazardous weather outlook, Jan 14, 6:32 AM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 632 AM EST SAT JAN 14 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 632 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-151145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 632 AM EST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:22 PM EST | Small Craft Advisory | AKQ | 15 hr | |
| Jan 14, 4:19 PM EST | Small Craft Advisory | AKQ | 29 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.